Alert archive / Florida / Flash Flood Warnings in 2010
Flash Flood Warning 5, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Jul 5, 2010, 4:31 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2010, 4:31 PM EDT (20:31 UTC)
- Expired
- Jul 5, 2010, 6:39 PM EDT
- In force
- 2 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 5:32 PM EDT | HEAVY RAIN 5.35 | Miramar, FL | AN OFF DUTY NWS EMPLOYEE IN WESTERN MIRAMAR MEASURED 5.35 INCHES OF RAIN SO FAR TODAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.5 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1908 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
650
WGUS52 KMFL 052031
FFWMFL
FLC011-086-052330-
/O.NEW.KMFL.FF.W.0005.100705T2031Z-100705T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
431 PM EDT MON JUL 5 2010
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN BROWARD COUNTY IN SOUTHEAST FLORIDA...
THIS INCLUDES THE CITIES OF...PEMBROKE PINES...MIRAMAR...
HOLLYWOOD...HALLANDALE...FORT LAUDERDALE...
EXTREME NORTHEASTERN MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA...
THIS INCLUDES THE CITIES OF...MIAMI LAKES...AVENTURA...
* UNTIL 730 PM EDT
* AT 422 PM EDT...THE CITY OF HOLLYWOOD REPORTED FLASH FLOODING
FROM THUNDERSTORMS OVER THE WARNED AREA WITH WATER ENTERING HOMES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINES BLVD
AND UNIVERSITY DRIVE...PORT EVERGLADES...WILTON MANORS...OAKLAND
PARK...NORTH PERRY AIRPORT...DANIA BEACH...HOLLYWOOD... AND MIRAMAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE
AREAS AND LOW LYING SPOTS. REMEMBER...TURN AROUND...DON'T DROWN!
&&
LAT...LON 2594 8011 2595 8043 2603 8043 2605 8016
2617 8016 2617 8010
$$
TINGLER2 follow-up statements
179
WGUS72 KMFL 052056
FFSMFL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
456 PM EDT MON JUL 5 2010
FLC011-086-052330-
/O.CON.KMFL.FF.W.0005.000000T0000Z-100705T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWARD FL-MIAMI-DADE FL-
456 PM EDT MON JUL 5 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
EXTREME NORTHEASTERN MIAMI-DADE AND SOUTHEASTERN BROWARD COUNTIES...
AT 443 PM EDT...THE HOLLYWOOD POLICE DEPARTMENT REPORTED WATER
ENTERING HOUSES EAST OF FEDERAL HIGHWAY.
ALSO...THE NATIONAL WEATHER SERVICE DOPPLER RADAR IS ESTIMATING THAT
1.5 TO 5.5 INCHES HAS FALLEN FROM MIRAMAR EASTWARD TO HOLLYWOOD AND
NORTHWARD TO FORT LAUDERDALE THIS AFTERNOON. A REPORT HAS ALSO
BEEN RECEIVED OF 5.2 INCHES OF RAIN IN MIRAMAR.
RAINFALL INTENSITY IS DECREASING ACROSS THE AREA, HOWEVER AN
ADDITIONAL HALF AN INCH MAY STILL BE POSSIBLE IN THIS AREA OVER THE
NEXT HOUR OR TWO.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HALLANDALE...
PORT EVERGLADES...WILTON MANORS...PEMBROKE PINES...HOLLYWOOD AND
AVENTURA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE
AREAS AND LOW LYING SPOTS.
&&
LAT...LON 2594 8011 2595 8043 2603 8043 2605 8016
2617 8016 2617 8010
$$
TINGLER307
WGUS72 KMFL 052239
FFSMFL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
639 PM EDT MON JUL 5 2010
FLC011-086-052244-
/O.CAN.KMFL.FF.W.0005.000000T0000Z-100705T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWARD FL-MIAMI-DADE FL-
639 PM EDT MON JUL 5 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME
NORTHEASTERN MIAMI-DADE AND SOUTHEASTERN BROWARD COUNTIES...
THE RAIN HAS ENDED ACROSS MIRAMAR... HOLLYWOOD... HALLANDALE... AND
FORT LAUDERDALE AND CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE
ACROSS THIS AREA THROUGH THE EVENING, HOWEVER FLOOD WATERS MAY STILL
REMAIN ACROSS AREA ROADWAYS AND MOTORIST ARE STILL URGED TO USE
CAUTION WHILE ON FLOODED ROADS.
LAT...LON 2594 8011 2595 8043 2603 8043 2605 8016
2617 8016 2617 8010
$$
TINGLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:41 PM EDT, 50 minutes earlier.
Area forecast discussion, Jul 5, 3:41 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
341 PM EDT MON JUL 5 2010
.UPDATE...
QUICK UPDATE TO ADD A FLOOD WATCH FOR METRO BROWARD AND NORTHEAST
MIAMI-DADE COUNTIES UNTIL 10 PM EDT THIS EVENING TO THE ZONES.
MORE DETAIL ON THE FLOOD WATCH IN THE FLOOD WATCH PRODUCT.
&&
UPDATE...54/BNB
.PREV DISCUSSION... /ISSUED 248 PM EDT MON JUL 5 2010/
..ONE MORE DAY OF WET WEATHER OVER SOUTH FLORIDA BEFORE A DRYING
TREND FOR MIDDLE OF THIS WEEK...
DISCUSSION...
THE TROUGH OF LOW PRESSURE WAS STILL STATIONARY OVER NORTH FLORIDA
EARLY THIS AFTERNOON...AS A BOUNDARY WAS PUSHING SLOWLY NORTH
THROUGH SOUTH FLORIDA FROM THE LEFTOVER SHOWERS AND THUNDERSTORM
ACTIVITY FROM CUBA LAST NIGHT. THESE TWO FEATURES WERE HELPING TO
GENERATE SHOWERS AND ISOLATED STORMS OVER SOUTH FLORIDA EARLY THIS
AFTERNOON.
THE BOUNDARY WILL CONTINUE TO MOVE SLOWLY NORTH THROUGH THE CWA
THIS AFTERNOON INTO THIS EVENING...AS THE TROUGH OF LOW PRESSURE
REMAINS NEARLY STATIONARY. SO WILL CONTINUE THE LIKELY TO CATEGORICAL
POPS OVER THE CWA THIS AFTERNOON...BUT WILL LOWER THE THUNDER
TREAT TO ISOLATED TO SCATTERED DUE TO THE CLOUD COVER KEEPING THE
TEMPERATURES COOLER THAN EXPECTED FOR TODAY.
THE SHOWERS AND THUNDERSTORMS SHOULD SLOWLY DISSIPATE THIS EVENING
OVER THE CWA AS THE HEATING OF THE DAY IS LOST. HOWEVER...SHOWERS
AND THUNDERSTORM ACTIVITY SHOULD AGAIN DEVELOP OVER CUBA LATE THIS
AFTERNOON INTO THIS EVENING AND MOVE NORTH TO NORTHEAST TONIGHT IN
THE SOUTH TO SOUTHWEST STEERING FLOW. THIS ACTIVITY COULD WORK
INTO THE SOUTHERN AREAS OF SOUTH FLORIDA LATE TONIGHT INTO EARLY
TUESDAY MORNING. SO WILL MAKE THE NORTHERN AREAS OF CWA DRY AFTER
MIDNIGHT...BUT KEEP A SLIGHT CHANCE TO CHANCE CAT OVER THE
SOUTHERN AREAS OF THE CWA FOR THE THE OVERNIGHT HOURS.
THE SHORT RANGE MODELS ARE SHOWING THAT A WEAK LOW PRESSURE TO
DEVELOP EAST OF THE BAHAMA ISLANDS ON TUESDAY AND MOVE TO THE
NORTHEAST ON WEDNESDAY. THIS WILL PUSH THE TROUGH OF LOW PRESSURE
OVER THE WESTERN ATLANTIC WATERS SOUTHWEST AND THROUGH SOUTH
FLORIDA ON TUESDAY...BEFORE BRINGING DRY AIR INTO THE AREA ON WEDNESDAY.
SO WILL UP THE POPS OVER SOUTH FLORIDA ON TUESDAY TO LIKELY
CONDITIONS.
EXTENDED FORECAST...
THE TROUGH OF LOW PRESSURE WILL BE SOUTH OF THE CWA ON
THURSDAY...BEFORE MOVING BACK NORTH ON FRIDAY AS A TROPICAL WAVE
PASSES TO THE SOUTH OF THE CWA FROM THE EASTERN CARIBBEAN SEA.
THIS WILL ALLOW FOR SOUTH FLORIDA TO DRY OUT SOME ON WEDNESDAY
INTO THURSDAY...BEFORE THE DEEP TROPICAL MOISTURE RETURNS TO THE
AREA ON FRIDAY. SO WILL LOWER THE POPS ON WEDNESDAY INTO THURSDAY
TO SLIGHT CHANCE TO CHANCE CAT...BEFORE GOING BACK TO A HIGH IN
CHANCE CAT ON FRIDAY.
THE TROUGH OF LOW PRESSURE WILL THEN DISSIPATE FRIDAY NIGHT
ALLOWING FOR RIDGE OF HIGH PRESSURE TO BUILD OVER THE SOUTHEAST
UNITED STATES TO BUILD BACK INTO SOUTH FLORIDA NEXT WEEKEND. THIS
WILL ALLOW FOR THE EASTERLY WIND FLOW TO SET UP...AND ALLOW FOR
THE TYPICAL DIURNAL SHOWER AND THUNDERSTORM ACTIVITY OVER SOUTH
FLORIDA FOR THIS TIME OF YEAR.
MARINE...
THE WINDS WILL BE FROM THE SOUTH TO SOUTHEAST AT 10 TO 15 KNOTS
TONIGHT INTO WEDNESDAY OVER SOUTH FLORIDA...EXCEPT 15 TO 20 KNOTS
OVER THE OFFSHORE GULF WATERS. THIS WILL KEEP THE SEAS BELOW 6
FEET THROUGH WEDNESDAY OVER THE ATLANTIC AND GULF WATERS. SO THE
ONLY HEADLINES WILL BE A SCEC FOR THE WINDS OVER THE GULF WATERS
TONIGHT.
HYDROLOGY...
RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES WITH ISOLATED AREAS OF 3
TO 5 INCHES HAS FALLEN OVER SOUTH FLORIDA OVER THE FOURTH OF JULY
WEEKEND. THE PWAT VALUES WILL REMAIN AT 2.2 TO 2.3 INCHES TONIGHT
INTO TUESDAY AHEAD OF THE TROUGH OF LOW PRESSURE THAT IS FORECAST
TO MOVE THROUGH THE CWA. THESE PWAT VALUES ARE 2+ STANDARD
DEVIATIONS ABOVE THE NORMAL 1.8 INCHES FOR THIS TIME OF YEAR FOR
SOUTH FLORIDA. SO WILL CONTINUE TO MENTION POSSIBLE HEAVY
RAINFALL OVER SOUTH FLORIDA FOR THIS AFTERNOON THROUGH TUESDAY.
THIS COULD LEAD TO ADDITIONAL 1 TO 2 INCHES WITH SOME LOCALLY
HIGHER AMOUNTS OVER SOUTH FLORIDA THROUGH TUESDAY. IF THE
RAINFALL AMOUNTS BECOME HIGHER THAN FORECAST OVER SOUTH FLORIDA
DURING THIS TIME...THEN A FLOOD WATCH COULD BE NEEDED FOR PARTS OR OF
ALL OF SOUTH FLORIDA.
FIRE WEATHER...
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 75 88 75 89 / 50 60 30 30
FORT LAUDERDALE 78 88 78 89 / 50 60 30 20
MIAMI 77 89 77 90 / 50 60 30 30
NAPLES 75 89 75 90 / 50 60 40 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR COASTAL BROWARD-
COASTAL MIAMI DADE-METRO BROWARD-METRO MIAMI DADE.
AM...NONE.
GM...NONE.
&&
LONG TERM...54/BNB
SHORT TERM/AVIATION...47/RGHHazardous weather outlook, Jul 5, 3:45 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...RESEND NATIONAL WEATHER SERVICE MIAMI FL 345 PM EDT MON JUL 5 2010 FLZ063-066>075-168-172>174-061045- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 345 PM EDT MON JUL 5 2010 ...FLOOD WATCH METROPOLITAN BROWARD AND NORTHEASTERN MIAMI-DADE UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING: LOCALLY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA ESPECIALLY THROUGH THIS EVENING BUT WILL CONTINUE TO BE POSSIBLE ALONG THE COASTS OVERNIGHT. THE HEAVIEST RAIN WILL CONTINUE TO OCCUR ALONG THE ATLANTIC COAST...AND LOOKS TO BE FOCUSING ACROSS NORTHERN PORTIONS OF THE MIAMI METROPOLITAN AREA TO THE FORT LAUDERDALE METROPOLITAN AREA. STREET FLOODING WILL CONTINUE TO BE LIKELY IN SPOTS. HOWEVER...A LOW LEVEL BOUNDARY ACROSS THE AREA COULD PROVIDE A FOCUS FOR HEAVIER RAIN IN A NEARLY STATIONARY BAND OF HEAVY SHOWERS AND THUNDERSTORMS. GIVEN RECENT HEAVY RAINFALL OVER THE PAST FEW DAYS...THIS COULD LEAD TO A MORE SERIOUS FLOODING POTENTIAL. FOR THIS REASON...A FLOOD WATCH HAS BEEN ISSUED FOR ALL OF THE FORT LAUDERDALE METROPOLITAN AREA AND NORTHEASTERN SECTIONS OF THE MIAMI-DADE METROPOLITAN AREA...MAINLY ACROSS AREAS NORTH OF THE GRATIGNY PARKWAY EFFECTIVE UNTIL 10 PM THIS EVENING. THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA WITH HEAVY RAIN BEING THE PRIMARY IMPACT...ALONG WITH A FEW LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE ENTIRE AREA THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Local storm report, Jul 5, 4:14 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
414 PM EDT MON JUL 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN MIRAMAR 25.98N 80.35W
07/05/2010 M4.25 INCH BROWARD FL NWS EMPLOYEE
AN OFF DUTY NWS EMPLOYEE IN WESTERN MIRAMAR MEASURED 4.25
INCHES OF RAIN SO FAR TODAY WITH HEAVY RAIN STILL
FALLING.
&&
GREGORIALocal storm report, Jul 5, 4:30 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
430 PM EDT MON JUL 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM FLASH FLOOD HOLLYWOOD 26.03N 80.17W
07/05/2010 BROWARD FL LAW ENFORCEMENT
HOLLYWOOD POLICE DEPARTMENT REPORTED FLOOD WATERS
ENTERING MULTIPLE HOMES EAST OF FEDERAL HIGHWAY.
&&
GREGORIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:56 AM EDT | Special Marine Warning | MFL | 47 min | |
| Jul 5, 2:46 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 3 hr |
| Jul 5, 3:36 PM EDT | Flood Watch | MFL | Broward, Miami-Dade | 4 hr |
| Jul 5, 3:45 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
Nearby
Flash Flood Warnings in Florida, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.